Bisoprolol : I’ve been taking... - British Heart Fou...

British Heart Foundation

39,082 members25,071 posts

Bisoprolol

pirita7 profile image
14 Replies

I’ve been taking Bisoprolol after my pacemaker fitted Feb 2022 and Ablation in March 2022 I have suffered with ear congestion. loss of voice. nasal congestion. Plus sore eyes. I’ve seen my Cardiologist and she’s reduced the strength to 2.5mg twice daily.

Has anyone else had a similar problems. Thanks

14 Replies
BeKind28 profile image
BeKind28

Hello :-)

I hope by reducing the dose it helps to take away these side effects you have been getting

The side effect I get is like a dizziness and buzzing sensation in my head I sometimes have to be careful not to get up to quick , it does not last long so I am just putting up with it but as you seem to have a lot more happening I can understand how this must make you feel

Let us know if the reduction in the strength of the med helps :-) x

Buddy00 profile image
Buddy00 in reply to BeKind28

I’ve been taking 2.5 mg since December. Fortunately the only side effect I suffered from was extreme tiredness but after speaking to my cardiologist I know take it at bedtime and that has helped a lot. Hopefully your new lower dose will help your side effects.

BeKind28 profile image
BeKind28 in reply to Buddy00

Hello :-)

You have replied to me :-)

I do this to press under the wrong name instead of the poster's :-)

I am tired a lot to so I wonder if I should ask about taking it at night :-)

Glad you did answer to me or I would have missed this suggestion you were given :-) x

Hanibil profile image
Hanibil

On 10 mg a day no such problems. Did however get very tired mid afternoon when I first started them .

AJ16 profile image
AJ16

Good morning, I was on metropol and have developed hearing loss in one ear. I have been told I have fluid in the middle ear. I can hear/ feel it bubble and gurgle and if I tilt me head it can clear. I was immediately moved onto bisoprol. I am slowly increasing the dose from 2.5 to 3.75, not very successfully at the moment. My gurgling ear is no better and my other is slowly dulling down. I am on an urgent waiting list for ENT ( which is currently) 5 months. I have been told it may need draining or grommets! I am a teacher so fun times in the classroom...That was the long answer.

The short answer is yes I have/ am experiencing the same.

pirita7 profile image
pirita7 in reply to AJ16

Hi I have very similar side affects my Doctor says my ears are clear! I’m still suffering.....and making me feel terrible as my voice and hearing is still all distorted.

AJ16 profile image
AJ16 in reply to pirita7

My GP advised a visit to get my ears checked. I want to Boots and they were able to see the fluid bubbling! Hence I got my referral. Another GP had just prescribed a nasal spray and said it would take time to clear! I can’t wait for the appointment in July. Try a hearing test/ check in Boots . A basic one is free. Good luck

Mandylifeboats profile image
Mandylifeboats

Isn't that rather a large dose of Bisoprolol? I've had a pacemaker since 2013 and take 1.25 once a day.

AJ16 profile image
AJ16 in reply to Mandylifeboats

I have/ had 2 issues with the heart. The pacemaker has solved one and now getting the dosage correct with bisoprol will help the other. Unfortunately both issues work against each other so it is a trial and error game. Hoping the hearing is only because of metropol and doesn’t continue with bisoprol although I have read it is a possible side effect as the alternative medications are not ones I want to consider at this time.

MikeBB profile image
MikeBB

Yes - I was even referred to ENT! Once I stopped taking Bisoprolol they cleared.

pirita7 profile image
pirita7 in reply to MikeBB

Thanks for info. What medication did you take instead? Did you inform your Doctor first?

MikeBB profile image
MikeBB in reply to pirita7

I just continued to put up with it for a while and then the Bisoprolol was changed as part of further cardio investigations. Ear problem went away! Always best not to just stop any of these meds but work in conjunction with gp and cardio team.

Larivee profile image
Larivee

I broke out in a full body rash. Bad medicine for me.

MONIREN profile image
MONIREN

I was put on Bisoprolol 10mg 2 months ago, I was on a high dose of metopolol before that. Got a cold a month later, have had barely any voice for 5 weeks now. Maybe this is the reason. Will ask gp. Take care. Moni

You may also like...